Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Hastings, NE

April 14, 20124 counties in Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 7:58 PM CDT for 4 counties in Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 7:58 PM CDT (00:58 UTC)
Expired
Apr 14, 2012, 8:45 PM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:08 PM CDTHAIL 13 N Luray, KS
Apr 14, 8:10 PM CDTHAIL 1.53 N Luray, KSHALF DOLLAR TO PING PONG BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:24 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2712 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
6.0
Supercell composite
30.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS53 KGID 150058
SVRGID
KSC089-123-141-183-150145-
/O.NEW.KGID.SV.W.0041.120415T0058Z-120415T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
758 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF LURAY...OR 52 MILES SOUTHWEST OF BELOIT...AND
  MOVING NORTH AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NATOMA...OSBORNE...DOWNS...PORTIS...CAWKER CITY...HARLAN...GAYLORD
  AND SMITH CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3913 9905 3979 9882 3971 9833 3913 9859
TIME...MOT...LOC 0059Z 199DEG 57KT 3908 9885
WIND...HAIL 60MPH 1.75IN

$$

HEINLEIN
1 follow-up statement
024 
WWUS53 KGID 150116
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT SAT APR 14 2012

KSC089-123-141-183-150145-
/O.CON.KGID.SV.W.0041.000000T0000Z-120415T0145Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
816 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEWELL...NORTHWESTERN MITCHELL...OSBORNE AND SOUTHEASTERN SMITH
COUNTIES UNTIL 845 PM CDT...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTH OF LURAY...OR 35 MILES SOUTHWEST OF BELOIT...MOVING NORTH AT 65
MPH.

IN ADDITION...AT 810 PM...PING PONG BALL SIZE HAIL WAS REPORTED 
THREE MILES NORTH OF LURAY WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  OSBORNE...DOWNS...PORTIS...CAWKER CITY...HARLAN...GAYLORD AND SMITH
  CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3913 9905 3979 9882 3971 9833 3913 9859
TIME...MOT...LOC 0114Z 199DEG 57KT 3926 9870
WIND...HAIL 60MPH 1.75IN

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 14, 6:38 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT SAT APR 14 2012

.AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD.
THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE
KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT
TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME
CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT
CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS
WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM
APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS
TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND
INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO
REALLY PUT IN THE TAF AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/

SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE
EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS.
IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE
PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY
BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3
UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE
LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES.
THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN
CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO
THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS
A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING
OVER.

PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR
HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY
MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA.
SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND
WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE
HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS
MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS
AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY
PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG
WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY
WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT
SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG
PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF
DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE
WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE
CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE
MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE
SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO
SOME ISSUES.

SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT
PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND
ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT
PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS
ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND
987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A
GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY
DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE
SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD
FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS
WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL
DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND
HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT
ONE.

AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT
CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA
SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A
MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO
THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE
CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT
SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA
FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE
COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE
THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT
MAY SOUND.

LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW
NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON
A GENERAL BLEND OF THE 12Z ECMWF/GFS.

STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY
CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT
LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY
AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS
INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER
MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE
20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING
SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT
CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT
AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT.
A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF
THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS
FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION.
AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY
NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE
SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE
PLAINS.

TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE
LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON
MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT
SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS
IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG
ENOUGH TO PRECLUDE MUCH DEVELOPMENT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 14, 3:14 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
314 PM CDT SAT APR 14 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
314 PM CDT SAT APR 14 2012

...SEVERE WEATHER OUTBREAK CONTINUES INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

WELL INTO THE EVENING HOURS...ISOLATED TO SCATTERED STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK
AREA AND MOVE NORTHEAST AT 30 TO 40 MPH...AS A WARM FRONT LIFTS
NORTH AND A DRY LINE APPROACHES FROM THE WEST. ANY SEVERE STORMS
WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL
SIZE...DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS
THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR
TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS...BUT IS HIGHEST FOR LOCATIONS GENERALLY SOUTH OF
INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. THE SEVERE WEATHER
THREAT WILL LAST THROUGH AT LEAST MIDNIGHT...WITH MORE THAN ONE
ROUND OF STORMS POSSIBLE IN ANY GIVEN AREA.

IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY REMAINS IN
EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED
SOUTHERLY WINDS AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY
FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A
COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS
TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA.

THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS
PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT ACROSS
VARIOUS PARTS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, Apr 14, 7:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     NON-TSTM WND DMG 8 N FUNK                40.58N 99.25W
04/14/2012                   PHELPS             NE   COUNTY OFFICIAL

            FARM ROOF LOST BETWEEN 742 AND 743 ROADS AND T ROAD.

&&

FAY
Local storm report, Apr 14, 7:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
728 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     HAIL             3 N SPALDING            41.73N 98.36W
04/14/2012  E2.00 INCH       GREELEY            NE   LAW ENFORCEMENT

            DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
            ENFORCEMENT VEHICLE. CORRECTED LOCATION FROM ORIGINAL LSR
            ISSUANCE.

&&

PFANNKUCH
Local storm report, Apr 14, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
730 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             ORD                     41.60N 98.93W
04/14/2012  E0.88 INCH       VALLEY             NE   EMERGENCY MNGR

            NICKEL SIZE HAIL IN ORD.

1055 AM     HAIL             5 S ORD                 41.53N 98.93W
04/14/2012  E0.75 INCH       VALLEY             NE   EMERGENCY MNGR

1151 AM     HAIL             3 N SPALDING            41.73N 98.36W
04/14/2012  E1.75 INCH       GREELEY            NE   LAW ENFORCEMENT

1154 AM     HAIL             3 N SPALDING            41.73N 98.36W
04/14/2012  E2.00 INCH       GREELEY            NE   LAW ENFORCEMENT

            DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
            ENFORCEMENT VEHICLE. CORRECTED LOCATION FROM ORIGINAL LSR
            ISSUANCE.

1215 PM     HAIL             OSBORNE                 39.44N 98.70W
04/14/2012  E0.88 INCH       OSBORNE            KS   TRAINED SPOTTER

1255 PM     HAIL             4 W BURR OAK            39.87N 98.38W
04/14/2012  E0.88 INCH       JEWELL             KS   PUBLIC

0214 PM     TORNADO          1 S TIPTON              39.32N 98.47W
04/14/2012                   MITCHELL           KS   STORM CHASER

            STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
            OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
            TAKEN FROM A BUILDING IN THE SAME GENERAL AREA. A GARAGE
            WAS DEMOLISHED. 8-10 INCH TREE LIMBS DOWN. POWER POLES
            LEANING OR DOWN.

0215 PM     TORNADO          5 W BYRON               40.01N 97.86W
04/14/2012                   NUCKOLLS           NE   AMATEUR RADIO

            BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.

0230 PM     TORNADO          2 E DESHLER             40.14N 97.69W
04/14/2012                   THAYER             NE   STORM CHASER

            CHASER REPORTED A BRIEF TOUCH DOWN OF A RAIN WRAPPED
            TORNADO. DERIS WAS ALSO KICKING UP IN THE FIELD, WITH
            STRONG INFLOW IN THAT DIRECTION.

0230 PM     TSTM WND DMG     GLEN ELDER              39.50N 98.31W
04/14/2012                   MITCHELL           KS   AMATEUR RADIO

            POWER LINES REPORTED DOWN IN THE GLEN ELDER RESERVIOR
            AREA.

0245 PM     TSTM WND GST     BELOIT                  39.47N 98.11W
04/14/2012  E60.00 MPH       MITCHELL           KS   LAW ENFORCEMENT

0250 PM     HEAVY RAIN       SUPERIOR                40.02N 98.07W
04/14/2012  M2.10 INCH       NUCKOLLS           NE   TRAINED SPOTTER

0330 PM     HEAVY RAIN       SUPERIOR                40.02N 98.07W
04/14/2012  M2.90 INCH       NUCKOLLS           NE   PUBLIC

            RAINFALL TOTAL SO FAR AT SUPERIOR AIRPORT.

0330 PM     HEAVY RAIN       3 N HARDY               40.06N 97.92W
04/14/2012  M2.10 INCH       NUCKOLLS           NE   PUBLIC

0330 PM     HEAVY RAIN       4 N RUSKIN              40.20N 97.87W
04/14/2012  M2.00 INCH       NUCKOLLS           NE   PUBLIC

0334 PM     TSTM WND DMG     1 N ALEXANDRIA          40.26N 97.39W
04/14/2012                   THAYER             NE   EMERGENCY MNGR

            DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
            BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
            WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
            AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.

0457 PM     HEAVY RAIN       BELOIT                  39.47N 98.11W
04/14/2012  M2.17 INCH       MITCHELL           KS   AWOS

            MEASURED AT THE BELOIT AIRPORT.

0537 PM     FUNNEL CLOUD     3 W BEAVER CITY         40.14N 99.88W
04/14/2012                   FURNAS             NE   STORM CHASER

            LESS THAN HALF WAY TO THE GROUND

0550 PM     HAIL             6 NNW OXFORD            40.33N 99.68W
04/14/2012  E1.25 INCH       FURNAS             NE   TRAINED SPOTTER

0557 PM     HAIL             10 S BERTRAND           40.38N 99.63W
04/14/2012  E0.75 INCH       PHELPS             NE   COUNTY OFFICIAL

0608 PM     FUNNEL CLOUD     2 NNW OXFORD            40.28N 99.65W
04/14/2012                   FURNAS             NE   STORM CHASER

0610 PM     TORNADO          1 NE OXFORD             40.26N 99.62W
04/14/2012                   HARLAN             NE   PUBLIC

            BRIEF TOUCHDOWN.

0616 PM     TORNADO          4 NNE OXFORD            40.31N 99.60W
04/14/2012                   HARLAN             NE   STORM CHASER

            ROPE TORNADO. SEVERAL REPORTS. EARLY REPORTS OF A GRAIN
            BIN HAVING BEEN DESTROYED.

&&

FAY
Special weather statement, Apr 14, 7:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT SAT APR 14 2012

KSZ005-006-017-150130-
PHILLIPS KS-ROOKS KS-SMITH KS-
741 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PHILLIPS...CENTRAL ROOKS
AND WESTERN SMITH COUNTIES UNTIL 830 PM CDT...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ZURICH...OR 25 MILES EAST OF HILL CITY...
MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. A TORNADO WATCH IS IN EFFECT UNTIL 2 AM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEBSTER STATE PARK...
  STOCKTON...
  GLADE...
  KIRWIN...
  AGRA...
  KENSINGTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3997 9922 3988 9892 3919 9932 3925 9953
TIME...MOT...LOC 0041Z 201DEG 44KT 3931 9938

HEINLEIN
Special weather statement, Apr 14, 7:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT SAT APR 14 2012

NEZ060-150115-
DAWSON NE-
742 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
815 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GOTHENBURG...OR 33 MILES
NORTHWEST OF LEXINGTON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DAWSON COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 215.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 10022 4105 9995 4105 9994 4103 9995
      4087 10012 4079 10022 4079 10023 4104 10023
TIME...MOT...LOC 0042Z 221DEG 36KT 4101 10030

PFANNKUCH
Special weather statement, Apr 14, 7:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT SAT APR 14 2012

NEZ040-041-047-048-062-150145-
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-NANCE NE-
753 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NANCE...WESTERN
MERRICK...HOWARD...NORTHERN HALL AND SOUTHEASTERN GREELEY COUNTIES
UNTIL 845 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FARWELL TO BOELUS TO WOOD RIVER...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COTESFIELD...
  DANNEBROG...
  ELBA...
  ST. PAUL...
  ST. LIBORY...
  WOLBACH...
  CUSHING...
  PALMER...
  ARCHER...
  CENTRAL CITY...
  BELGRADE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 9828 4149 9811 4150 9810 4150 9804
      4113 9792 4079 9868 4133 9874 4162 9829
      4161 9828
TIME...MOT...LOC 0054Z 235DEG 39KT 4131 9863 4113 9860
          4088 9857

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:41 PM CDTSpecial Weather StatementGIDRooks49 min
Apr 14, 7:55 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith50 min
Apr 14, 8:33 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks27 min
Apr 14, 8:38 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne37 min
Apr 14, 8:40 PM CDTSevere Thunderstorm WarningGIDJewell, Smith50 min
Apr 14, 8:42 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith48 min
Apr 14, 8:45 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne45 min
Apr 14, 8:58 PM CDTSevere Thunderstorm WarningGIDPhillips32 min
Apr 14, 9:04 PM CDTAreal Flood AdvisoryGIDJewell, Mitchell, Osborne, Smith8 hr
Apr 14, 9:12 PM CDTSevere Thunderstorm WarningGIDSmith48 min
Apr 14, 9:16 PM CDTSpecial Weather StatementGIDJewell29 min
Apr 14, 9:24 PM CDTSpecial Weather StatementGIDMitchell36 min
Apr 14, 9:29 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith46 min
Apr 15, 4:10 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.